Vol. 10, No. 7, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Arithmetic invariant theory and 2-descent for plane quartic curves

Jack A. Thorne

Appendix: Tasho Kaletha

Vol. 10 (2016), No. 7, 1373–1413
Abstract

Given a smooth plane quartic curve C over a field k of characteristic 0, with Jacobian variety J, and a marked rational point P C(k), we construct a reductive group G and a G-variety X, together with an injection J(k)2J(k)G(k)X(k). We do this using the Mumford theta group of the divisor 2Θ of J, and a construction of Lurie which passes from Heisenberg groups to Lie algebras.

Keywords
arithmetic geometry, descent, invariant theory
Mathematical Subject Classification 2010
Primary: 11D25
Secondary: 11E72
Milestones
Received: 2 April 2015
Revised: 29 April 2016
Accepted: 18 July 2016
Published: 27 September 2016
Authors
Jack A. Thorne
Department of Pure Mathematics and Mathematical Statistics
University of Cambridge
Wilberforce Road
Cambridge CB3 0WB
United Kingdom
Tasho Kaletha
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor, MI 48109-1043
United States